Advertisement

Reactions Weekly

, Volume 1723, Issue 1, pp 64–64 | Cite as

Azathioprine/hydroxychloroquine/prednisolone

Various toxicities: case report
Case report
  • 2 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 38-year-old woman developed disseminated extrapulmonary Legionella pneumophila infection, cytomegalovirus (CMV) infection, varicella zoster virus infection and lymphopenia following treatment with prednisolone, hydroxychloroquine and azathioprine for systemic lupus erythematosus (SLE) [routes not stated].

The woman, who had SLE, started receiving treatment with prednisolone and azathioprine [initial dose not stated]. She continued receiving treatment with prednisolone 5 mg/day and azathioprine 50 mg/day for the next 13 years. In August 2015, she developed cramping abdominal pain, watery diarrhoea two or three times daily and low-grade fever. Subsequently, she was diagnosed with enteritis.

The woman was treated with ceftriaxone. The dose of her immunosuppressive medication was...

Reference

  1. Chitasombat MN, et al. Disseminated extrapulmonary Legionella pneumophila infection presenting with panniculitis: Case report and literature review. BMC Infectious Diseases 18: 467, No. 1, 17 Sep 2018. Available from: URL: http://doi.org/10.1186/s12879-018-3378-0 - ThailandCrossRefPubMedPubMedCentralGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations